MAUDE Adverse Event Report: SURGICAL SPECIALTIES MEXICO S. DE. R.L. DE C.V. STRATAFIX; 2FS -0- PDO 24 X 24

SURGICAL SPECIALTIES MEXICO S. DE. R.L. DE C.V. STRATAFIX; 2FS -0- PDO 24 X 24
Model Number SXPD2B420
Health Effect - Clinical Code Wound Dehiscence (1154)
Date of Event 06/16/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A batch review of the finished good lot and components confirmed there were no quality issues noted throughout the incoming inspection, manufacturing, sterilization, in-process, or final inspection process.No samples were returned for review.No photos of the device or the surgical sites were provided for review.If samples or photos become available at a later time, they will be reviewed, tested and the details will be included as part of the investigation file and a follow-up report will be submitted at that time.¿adverse events including wound dehiscence and reactions are common risks/complications of any surgical procedure.There are many causes that can result in the wound opening, sutures failing or reaction, infection, abscess/leakage during or post-operative a procedure: the patient¿s health status, poor skin quality, thin skin; the risk is higher with a patient with a weak immune system, malnutrition, or chronic medical condition.The surgical procedure ¿ the risk increases with poor surgical techniques such as improper suturing, over-tightened sutures or inappropriate type of suture used for a particular procedure.Other factors - the risk is greater with smoking, obesity, premature post-surgery exercise and heavy lifting.The warning section in the ifu states, ¿this an absorbable material, the use of supplemental non absorbable sutures should be considered by the surgeon in the closure of sites which may undergo expansion, stretching or distention or which may require additional support¿.Without receiving sterile samples from the same lot to review/test, receiving photos of the suture/incision(s) post-operative, or receiving detailed information regarding the pre-operative preparation of the device, procedure(s) performed, placement of the suture in the tissue, method of anchoring the device in the tissue, post-operative activities or events that may have occurred or the surgeon¿s technique, a definitive root cause cannot be determined at this time.
 
Event or Problem Description
Per user facility medwatch # mw5111556 during a spinal procedure it was reported by healthcare professional: ¿wound dehiscence after use of ethicon stratafix required the patient to return to surgery.¿ this event occurred in five (5) episodes/patients.The device is not available for return.
 
Additional Manufacturer Narrative
A batch review of the finished good lot and components confirmed there were no quality issues noted throughout the incoming inspection, manufacturing, sterilization, in-process, or final inspection process.No sterile samples were returned for review.If samples or photos become available at a later time, they will be reviewed, tested and the details will be included as part of the investigation file.An opened device was returned with the foil pouch labeled as lot number aaib068.The needle/suture device appeared used (ex.Blood, engaged barbs).There was no damage observed on the needle.The one (1) needle remained securely attached to the suture when gently tugged during the analysis.There was slight damage to the suture directly at the attachment; the suture appeared to have teeth marks from being grasped by the needle holder.The barbs along the strand were engaged; no unusual damage observed.The end point of failure appeared smooth, slightly flared, possibly cut by a sharp surgical instrument.The characteristics observed on this sample appear to indicate that the sample was cut during use.The other part of the device, other needle was not returned for review.The problem reported was dehiscence post-operative.The needle would not remain attached to a suture removed from tissue post-operative; from a patient returning with a dehisced incision.¿adverse events including wound dehiscence and reactions are common risks/complications of any surgical procedure.There are many causes that can result in the wound opening, sutures failing or reaction, infection, abscess/leakage during or post-operative a procedure: the patient¿s health status, poor skin quality, thin skin; the risk is higher with a patient with a weak immune system, malnutrition, or chronic medical condition.The surgical procedure ¿ the risk increases with poor surgical techniques such as improper suturing, over-tightened sutures or inappropriate type of suture used for a particular procedure.Other factors - the risk is greater with smoking, obesity, premature post-surgery exercise and heavy lifting.The warning section in the ifu states, ¿this an absorbable material, the use of supplemental non absorbable sutures should be considered by the surgeon in the closure of sites which may undergo expansion, stretching or distention or which may require additional support¿.Without receiving sterile samples from the same lot to review/test, receiving photos of the suture/incision(s) post-operative, or receiving detailed information regarding the pre-operative preparation of the device, procedure(s) performed, placement of the suture in the tissue, patient¿s health history or quality of the tissue where material was placed, method of anchoring the device in the tissue, post-operative activities or events that may have occurred that attributed to the adverse event or the surgeon¿s technique, a definitive root cause cannot be determined at this time.

Brand Name
STRATAFIX
Common Device Name
2FS -0- PDO 24 X 24
Manufacturer (Section D)
SURGICAL SPECIALTIES MEXICO S. DE. R.L. DE C.V.
corredor tijuana rosarito 2000
24702 b, ejido francisco villa
tijuana 22235
MX  22235
Manufacturer (Section G)
SURGICAL SPECIALTIES CORPORATION
247 station drive
suite ne1
westwood MA 02090
Manufacturer Contact
ronald giannangelo
corredor tijuana-rosarito 2000 #24702b
ejido francisco villa
tijuana, MA 02090
MX   02090
MDR Report Key15383585
Report Number3010692967-2022-00037
Device Sequence Number5707454
Product Code NEW
UDI-Device Identifier20705031207506
UDI-Public(01)20705031207506(20)16(17)260630(10)AAI068
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K120827
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/27/2022
Report Date (Section F) 08/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2026
Device Model NumberSXPD2B420
Device Lot NumberAAIB068
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date08/15/2022
Device Age14 MO
Event Location Home
Date Report to Manufacturer09/07/2022
Type of Report(Section G)Fifteen-Day
Initial Date Received by Manufacturer 09/07/2022
Supplement Date Received by Manufacturer09/07/2022
Initial Report FDA Received Date09/08/2022
Supplement Report FDA Received Date12/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/23/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexUnknown
Date Report Sent to FDA08/15/2022